Hello Dr., I took Propecia a few years ago for a period of 8 months and had good results, but also had significant thinning of body hair (legs, arms, chest, & back). I quit taking it because of financial reasons, but 6 months ago I got back on generic finasteride (1.25mg) and now have no perceptible body hair loss, maybe slight thinning on my back. How could I have such a different response this time? Should I assume that the generic finasteride is not working? (I got it from my local CVS pharmacy.) Thanks

Block Quote

I have heard on rare occasions that for some men that take Propecia (finasteride 1mg) their body hair thins out. This isn’t a usual side effect, though. I am not denying that you have noticed a relationship between Propecia and body hair loss, but that does not mean the drug is or isn’t working. If you are splitting the finasteride 5mg into quarter sections to make it 1.25mg, that is nearly equivalent to Propecia (finasteride 1mg), and there shouldn’t be a significant difference.

I have no way to explain the side effects (or lack thereof) that you’re seeing. The presence or absence of side effects do not indicate if the drug is effective.

Tags: propecia, finasteride, proscar, hairloss, hair loss, body hair